Thunderstorm Wind, Monroe
- When
- July 10, 5:05 PM EST
- Where
- Monroe County, Red Sulphur Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.500, -80.770
Damage values estimated.
Winds from a severe thunderstorm downed trees in Red Sulphur Springs, WV.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Winds from a severe thunderstorm downed trees in Red Sulphur Springs, WV.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 10, 2:05 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 305 PM EDT TUE JUL 10 2007 .SYNOPSIS... COLD FRONT OVER THE GREAT LAKES SOUTH INTO THE SOUTHERN PLAINS WILL MOVE SOUTHEAST THROUGH THE AREA WEDNESDAY...AND EAST TO THE COAST BY THURSDAY MORNING. HIGH PRESSURE BUILDS IN THURSDAY...FOLLOWED BY ANOTHER FRONT ARRIVING TOWARD THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LEE TROUGH AND GOOD HEATING ALONG WITH WEAK OUTFLOW BOUNDARIES FROM SHOWERS THIS MORNING HAS LED TO CONVECTION DEVELOPING ALONG/EAST OF THE BLUE RIDGE. WIND FLOW IS WEAK...SO STORMS ARE SLOW MOVING AND BRINGING HEAVY RAINS. THIS ACTIVITY WILL REMAIN SCATTERED THROUGH THE EVENING. SHORTWAVE ACROSS THE TN VLY WILL BRING NUMEROUS SHOWERS AND STORMS TO OUR WESTERN FORECAST AREA EARLY THIS EVENING AS WELL. ONCE THIS WAVE PASSES AND WE LOSE HEATING...STORMS SHOULD DIMINISH OVERNIGHT...BUT REMAIN ISOLATED TO SCATTERED IN THE WEST AS THE MAIN SHORTWAVWE OVER MO/AR ARRIVES. CLOUDINESS AND HIGH DEWPOINTS WILL KEEP LOWS TONIGHT SIMILAR TO LAST NIGHT AND WENT CLOSE TO MAV OR SLIGHTLY HIGHER. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... COLD FRONT AND DECENT SHORTWAVE ARRIVES WEDNESDAY...AND DYNAMICS SUSTAIN A WIDESPREAD AREA OF SHOWERS/STORMS INTO THE WEST...PASSING EAST INTO THE PIEDMONT BY AFTERNOON. BOTH 12Z NAM/GFS AGREES ON THIS AND ON THE MOVEMENT. HAVE GONE CATEGORICAL POPS IN THE WEST WEDNESDAY...LIKELY EAST. MODELS ARE MORE PROGRESSIVE AND THIS IS THE SOLUTION I CHOSE...WHICH SHOULD SEE A DIMINISHING TREND FROM WEST-EAST LATE WED AFTERNOON THROUGH WED NIGHT. THE RAIN IS MUCH NEEDED...ESPECIALLY ACROSS THE SRN 2/3 OF THE FORECAST AREA. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THURSDAY LOOKS DRIER AS SHORTWAVE RIDGE MOVES IN. FRONT WILL STALL OUT TO THE SOUTHEAST OF US...FAR ENOUGH WAY TO KEEP PRECIP OUT. 5H TROUGH DEEPENS THU-FRI WITH ANOTHER FRONT/SHORTWAVE ARRIVING. PRECIP WITH THIS IS MARGINAL...BUT STILL LOOKS LIKE THE NWRN 1/3 OF THE CWA WILL SEE A GOOD CHANCE OF SHOWERS. THE 00Z GFS IS AN OUTLIER AMONG THE OTHER MODELS...IN RESPECT TO STRENGTH OF SHORTWAVE SWINGING ACROSS THE OHIO VALLEY AND LOW PRESSURE TRACKING ACROSS THE GREAT LAKES REGION DURING THE WEEKEND. FRONTAL BOUNDARY SHOULD BE JUST SOUTH/EAST OF THE FORECAST AREA SAT MORNING...THEN DISSIPATES. ANOTHER FRONT ARRIVES BY SUNDAY FROM THE NORTHWEST...AND MODELS...ESPECIALLY THE 00Z ECMWF WERE PRESSING IT FURTHER SOUTH WITH HIGH AMPLITUDE TROUGH OVER THE EAST. HOWEVER...THE 06Z GFS/00Z UKMET AND 12Z/09 ECMWF ENSEMBLE ARE NOT AS AGRESSIVE. THIS WILL KEEP THE FRONT STALLED A LITTLE NORTH OF US. THIS IS CLIMATOLOGICALLY FAVORED FOR THIS TIME OF YEAR...BUT FRONTS SO FAR THIS SUMMER HAVE NOT BEEN STALLING AS FAR NORTH AS NORMAL. FOR SENSIBILE WX...TEMPS SHOULD BE ABOUT WHAT YOU WOULD EXPECT IN MID JULY...WITH CHANCE OF SHOWERS/STORMS THROUGH THE PERIOD...MAXED IN THE AFTERNOON/EVENING. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SCATTERED THUNDERSTORMS WITH MVFR CEILINGS AND VISIBILTIES WILL CONTINUE TO DEVELOP THROUGH 21Z. THE STORMS WILL BE MOVING TO THE NORTHEAST AT 5 TO 10 MPH. THE STORMS WILL DISSIPATES THIS EVENING. A SHORT WAVE COMING OUT OF THE CENTRAL PLAINS WILL BRING A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS TO THE REGION ON WEDNESDAY. THE RAIN IS EXPECTED TO REACH BLF AND LWB AROUND 12Z WITH MVFR CEILINGS AND VISIBILITIES. CONVECTION AND SEVERE POTENTIAL INCREASES WEDNESDAY AFTERNOON AND NIGHT AS A PRE- FRONTAL BAND MOVES TO THE EAST COAST. WEDNESDAY NIGHT AND THURSDAY...A COLD FRONT WILL COME THROUGH THE OHIO VALLEY AND CROSS THROUGH THE FORECAST AREA. BEHIND THE FRONT EXPECT COOLER AND DRIER WEATHER WITH VFR CONDITIONS THURSDAY NIGHT AND FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...WP LONG TERM...WP AVIATION...AMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 AM EDT TUE JUL 10 2007 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-110800- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 356 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-110800- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 356 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT CONTINUED HOT AND HUMID CONDITIONS MAY RESULT IN HEAT INDEX VALUES AROUND 100 DEGREES FOR A FEW HOURS AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT TUE JUL 10 2007 VAZ022-102030- ROANOKE VA- 351 PM EDT TUE JUL 10 2007 AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING 6 MILES SOUTHEAST OF SINKING CREEK...OR ABOUT 3 MILES NORTH OF BRADSHAW...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GLENVAR AT 400 PM EDT...AND CATAWBA AT 420 PM EDT. EXPECT GUSTY WINDS...SMALL HAIL...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WITH THIS STORM. MOVE INDOORS IF YOU ARE IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT TUE JUL 10 2007 VAZ020-102045- BATH VA- 405 PM EDT TUE JUL 10 2007 AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF WARM SPRINGS...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MILLBORO...NIMROD HALL AT 420 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 408 PM EDT TUE JUL 10 2007 VAZ032-043-102100- PATRICK VA-HENRY VA- 408 PM EDT TUE JUL 10 2007 AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SPENCER...OR ABOUT 2 MILES NORTH OF CRITZ...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SANVILLE AT 415 PM EDT...SPENCER AT 420 PM EDT...BASSETT AT 425 PM EDT...FIELDALE AT 430 PM EDT...COLLINSVILLE AT 435 PM EDT...AND MARTINSVILLE CITY AT 440 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. STAY INDOORS AND AWAY FROM WINDOWS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST KING 36.28N 80.36W
07/10/2007 M64 MPH STOKES NC PUBLIC
PORCH FURNITURE BLOWN OFF DECK
&&
RMGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 434 PM EDT TUE JUL 10 2007 VAZ020-102115- BATH VA- 434 PM EDT TUE JUL 10 2007 AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF MILLBORO...OR ABOUT 3 MILES WEST OF NIMROD HALL...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR DOUTHAT STATE PARK...MOVING EAST AT 10 MPH. THIS STORMS WILL BE AFFECTUIG THE SOUTHEASTERN PORTION OF BATH COUNTY THROUGH 515 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...AS WELL AS WIND GUSTS TO 45 MPH AND SMALL HAIL. STAY INDOORS AND AWAY FROM WINDOWS IF YOU ARE IN THIS AREA OF BATH COUNTY. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 520 PM EDT TUE JUL 10 2007 VAZ018-023-102200- CRAIG VA-BOTETOURT VA- 520 PM EDT TUE JUL 10 2007 AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF NEW CASTLE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ORISKANY AT 540 PM EDT...GALA...AND EAGLE ROCK AT 600 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
The Roanoke radar (KFCX), 69 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Damage values estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48027.